Post # 1
Bees, I am still in the middle of my first half a pill of Niacin. I am taking it to increase the (good) cholesteral in my body. Unfortunately a huge side effect,that does go away after about a week, is heat! It feels like your body is on fire!!
My pharmacist said to take half a pill, (hardly anyone can do a full pill). And he said that if thats too much, then take a fourth of a pill instead for the next day.
Well I took half a pill and at first I felt heat in patches around my body. Then a couple minutes later my whole body was on fire!!!! I was so hot that I stood in front of the ac and a fan on high. That wasnt enough so I took off my shirt and shorts! SO HOT!!!!!!!
Then I started shivering!!! LOL…..it felt like I was in a furnace and in a freezer at the same time!!!!
Anyway, Im warm, not hot, and yet cold but not shivering. It’s getting better but man, I wasnt expecting THAT much heat.
ANybody else take Niacin before? How much heat did u have?
Post # 3
Oh, man no, and prob never will now! Oh my, I hope you are better today!
Post # 4
@tksjewelry: Turns out not everyone has that same experience. My coworker, to test it, took a whole pill on his second day. He felt flushed and his neck felt like it had a heating pad around his whole neck, but nothing to what happened to me. The little rat fink.lol
Oh and I should mention that his first day of taking the Niacin he had patches of heat around his body, ears, back of the leg,etc. SO he had a much better experience.
I guess it varies a bit on how it will effect you.
Post # 5
I actually hear this a lot with my job, it is the Vitamin B3 (which is in essence what your entire drug is made of). People that take high levels of vitamin B3 often feel heat/skin flushing, itching, wheezing, headache, diarrhea, and vomiting.
In essence you are “overdosing” youself with this vitamin for other purposes and it is your body reacting and breaking down the pill. I am not certain it will ever go away, it doesn’t seem to for the people I deal with (I work for a Dietary/Food Supplement business).
Post # 6
@Treejewel19: Hmmm a whole pill is 500mg. So half a pill is 250mg,which I took last night. And will only take 75mg tonight. I think 75mg is definately enough for me. 500 and 250 is way too strong for me.
Post # 7
well I’m glad we have someone who can tell you what’s going on with it, because I’ve never even heard about this. I hate when I’m sick and can’t regulate my body temp, so this would drive me crazy. Sorry to hear that it is affecting you so severely. At least you know it will go away after awhile (or should?).
Post # 8
Sounds like Niacin flush. I’ve heard of this happening to women who take too much of the Vitamin B complex supplement to grow their hair fast.
I agree with trying to find a smaller dose that your body can handle.
Post # 9
It is likely a very common reaction called Niacin flush. Many people have to start with a low dose of Niacin and build up the dose over time as their body adjusts to it.
Here is some information from a credible source: